Case report shows rare pulmonary glue embolism and inflammatory myopericardial syndrome after treatment, suggesting a hypersensitivity response.
Background Tissue glue is used in a wide range of different medical procedures and although complications are rare, they can be challenging to manage. Case Summary A 51-year old man presented to our hospital with progressive dyspnoea, haemoptysis and fever following cyanoacrylate injection therapy for erectile dysfunction. A CT-scan revealed a non-thrombotic pulmonary embolism (NTPE) with tissue glue based on the non-contrast images showing multiple radiodense foci. During admission the patient experienced chest pain and syncope after which a repeat electrocardiogram showed an increase in widespread concave ST segment elevation. A transthoracic echocardiography showed a diffuse pericardial effusion with partial atrial collapse without signs of pericardial tamponade. The diagnosis of an inflammatory myopericardial syndrome (IMPS) was made and therapy with high dose aspirin combined with colchicine was started. Conclusion NTPE and IMPS are rare but potentially life-threatening complications associated with nearly all procedures involving tissue glue. The simultaneous occurrence of these complications might suggest an underlying hypersensitivity-driven inflammatory cascade as mechanism. Using a non-contrast window on the CT scan is important to avoid missing a NTPE.
No takes yet. Share an insight, caveat, or question.
Bradt et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: